MAUDE Adverse Event Report: STRYKER GMBH EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066160
Medical Device Problem Codes Break (1069); Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the tip of the extraction hook was broken off during extraction of the fractured nail and the metal piece is retained in the patient body".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the tip of the extraction hook was broken off during extraction of the fractured nail and the metal piece is retained in the patient body." update- it was additionally reported that there was a 60 minute surgical delay.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was returned and is not broken.However, it is completely stuck into the distal side of the nail.The device was returned and the lot and catalog were confirmed.The hook is still completely stuck to the nail, which is investigated in pi (b)(4).The hook could not be taken out of the nail, but an analysis of the proximal and distal part show that no piece of the device was broken.The tip of the hook is still intact and can be seen clearly through the oblong hole of the nail.Therefore, the event cannot be confirmed.As for the fact that the hook is completely stuck to the nail, the root cause is probably due to fragments of bone stuck between the hook and the nail, or the deformation of the hook prior or during surgery.Based on investigation, the root cause was attributed to a user related issue.The event was caused by either bone fragments stuck between the hook and the nail, or a deformation of the hook prior or during surgery.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17884969
Report Number0009610622-2023-00345
Device Sequence Number7299097
Product Code LXH
UDI-Device Identifier04546540509994
UDI-Public04546540509994
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066160
Device Lot NumberK0250C0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale